# SDR 98ZZZX40

- Difficulty date: December 10, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9164Z
- Make and model: Mooney M20M
- Aircraft serial: 270213
- System (JASC): 2430 · DC Generating System
- Part: Wire
- Condition: Defective
- Location: Battery
- Part time: 321 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED INTERMITTENT STARTING, VOLTAGE FLUCTUATION, AND LOW BATTERY CHARGE.  INSPECTION FOUND NR 1 AND NR 2 BATTERY GROUND STRAPS AT AIRFRAME ATTACHMENTS TO HAVE HIGH RESISTANCE AT GROUNDING POINT.  CLEANED AREAS AND INSTALLED HARDWARE REFERENCING MOONEY SI M20-97.  SYSTEMS CHECKED OK.  IT APPEARS THE AIRFRAME PRIMER COATING WAS ACTING AS AN INSULATOR.  WHEN REMOVED, THE SYSTEMS OPERATED CORRECTLY.
